MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. - PEARLAND IMPRESS® BRAIDED CATHETER; PERIPHERAL CATHETERS

MERIT MEDICAL SYSTEMS, INC. - PEARLAND IMPRESS® BRAIDED CATHETER; PERIPHERAL CATHETERS
Model Number 00884450032565
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed, and the root cause is attributed to the device being exposed to conditions outside of those identified on product and instructions for use labeling that would include exposure to chemicals used during decontamination / sterilization of clinical environments or extreme environmental conditions during storage.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.
 
Event or Problem Description
The account alleges that during a vascular examination on a patient, the operator placed the catheter at the level of the aorta with a curved 0.035 x 150cm guide and immediately after that the end of the catheter migrated during the removal of the guide.The end got stuck in the abdominal aorta and when trying to retrieve the tip with a lasso the end of the catheter was cut into several pieces.A retrieval basket was used to retrieve the device from the patient.

Brand Name
IMPRESS® BRAIDED CATHETER
Common Device Name
PERIPHERAL CATHETERS
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC. - PEARLAND
14646 kirby drive
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC. - PEARLAND
14646 kirby drive
houston TX 77047
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
MDR Report Key16415039
Report Number3010665433-2023-00013
Device Sequence Number19655682
Product Code DQO
UDI-Device Identifier00884450032565
UDI-Public00884450032565
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00884450032565
Device Catalogue Number54038KA2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Initial Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO GUIDEWIRE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown